Alert archive / Texas / High Wind Watches in 2017
High Wind Watch 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Oct 29, 2017, 2:45 PM CDT. It took effect at Oct 30, 2017, 8:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 29, 2017, 2:45 PM CDT (19:45 UTC)
- In effect from
- Oct 30, 2017, 8:00 PM CDT
- Expired
- Oct 30, 2017, 3:30 AM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
299 WWUS74 KMAF 291945 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 245 PM CDT Sun Oct 29 2017 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR GUADALUPE PASS... .A strong cold front will move through West Texas Monday night. As a result, strong northeast winds will be channeled through Guadalupe Pass. These winds will subside Tuesday morning. TXZ258-301200- /O.NEW.KMAF.HW.A.0029.171031T0100Z-171031T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 145 PM MDT Sun Oct 29 2017 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from Monday evening through Tuesday morning. * TIMING...From Monday evening through Tuesday morning. * WINDS...Northeast 35 to 45 mph Monday night, decreasing to 30 to 40 mph Tuesday morning. * IMPACTS...Drivers of high-profile vehicles such as RVs and tractor trailer rigs may encounter poor stability and control, especially on the west side of Guadalupe Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ 44
1 follow-up statement
942 WWUS74 KMAF 300830 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 330 AM CDT Mon Oct 30 2017 ...HIGH WIND WARNING IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR GUADALUPE PASS... .A strong cold front will move through West Texas today. Behind this front strong northeast winds will be channeled through Guadalupe Pass tonight. These winds will subside Tuesday morning. TXZ258-302100- /O.UPG.KMAF.HW.A.0029.171031T0100Z-171031T1500Z/ /O.NEW.KMAF.HW.W.0038.171031T0000Z-171031T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 230 AM MDT Mon Oct 30 2017 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT TUESDAY... * TIMING...From this evening through Tuesday morning. * WINDS...Northeast 40 to 50 mph tonight, decreasing to 30 to 40 mph Tuesday morning. * IMPACTS...Drivers of high-profile vehicles such as RVs and tractor trailer rigs may encounter poor stability and control, especially on the west side of Guadalupe Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Oct 29, 12:12 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Oct 29, 12:12 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1212 PM CDT Sun Oct 29 2017 .AVIATION... 18Z TAF issuance... No major aviation concerns the next 24 hours with SW winds around 10kt in place and clear skies through tonight. VFR conditions are expected to prevail at all terminals. A strong cold front is expected to move through Monday and introduced wind shift at CNM and HOB. The front looks to arrive at other terminals at the very end of this TAF period if not just after 18Z. && PREV DISCUSSION... /issued 252 AM CDT Sun Oct 29 2017/ DISCUSSION... Sunny and warmer temperatures (near normal) are expected today as a surface lee trough forms and intensifies across the high plains as a large upper trough continues to progress across the eastern half of the nation. The warming will be short-lived as another upper trough amplifies across the northern half of the nation on Monday. This trough will send a strong cold front south through the forecast area during the day Monday. Prefer a quicker frontal passage and the cooler NAM, ARW and NMM guidance due to its better resolution. Along with the much cooler temperatures, precipitation chances will increase late Monday night and Tuesday as a southern stream trough and jet approach from Arizona and New Mexico. Decent lift ahead of this system and above the cooler air could generate some showers. Isolated thunderstorms can not be ruled out either as steep mid level lapse rates develop over the forecast area as the upper system approaches. Beyond Tuesday no precipitation is expected and temperatures will quickly rebound to above normal values by Thursday through next weekend as westerly than southwesterly flow aloft develops over the region. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 76 46 56 43 / 0 0 0 0 Carlsbad 78 45 57 45 / 0 0 0 20 Dryden 76 46 83 48 / 0 0 0 0 Fort Stockton 78 51 70 45 / 0 0 0 10 Guadalupe Pass 69 49 61 35 / 0 0 0 20 Hobbs 71 43 49 40 / 0 0 0 10 Marfa 72 43 74 37 / 0 0 0 10 Midland Intl Airport 75 46 58 43 / 0 0 0 0 Odessa 74 46 58 43 / 0 0 0 10 Wink 77 44 61 46 / 0 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 27
Hazardous weather outlook, Oct 29, 1:59 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 159 PM CDT Sun Oct 29 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 159 PM CDT Sun Oct 29 2017 /1259 PM MDT Sun Oct 29 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Strong winds are expected through Guadalupe Pass Monday night through Tuesday morning as a cold front moves into the area. A High Wind Watch is in effect for this area. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.